Alert archive / Arkansas / Tornado Warnings in 2019

Tornado Warning 47, NWS Shreveport, LA

May 8, 2019Columbia County, Union County, Arkansas

NWS Shreveport, LA issued this tornado warning at May 8, 2019, 4:22 PM CDT for Columbia County, Union County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2019, 4:22 PM CDT (21:22 UTC)
Expired
May 8, 2019, 5:15 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Columbia County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 2:16 PM CDTTornado WatchSPC6 hr
May 8, 4:02 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

266 
WFUS54 KSHV 082122
TORSHV
ARC027-139-082215-
/O.NEW.KSHV.TO.W.0047.190508T2122Z-190508T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
422 PM CDT Wed May 8 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northwestern Union County in south central Arkansas...
  East central Columbia County in southwestern Arkansas...

* Until 515 PM CDT.
    
* At 422 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Village, or 7 miles southeast of Magnolia, moving
  east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Mount Holly around 435 PM CDT.
  Lisbon around 445 PM CDT.
  Smackover around 455 PM CDT.
  El Dorado around 500 PM CDT.
  Norphlet around 505 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Marysville, Ebenezer, Calhoun, Cairo, Noxobe, Kenova, Spotville and
Medlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3313 9315 3327 9324 3338 9294 3337 9279
      3339 9276 3338 9273 3337 9271 3337 9268
      3336 9268 3336 9266 3337 9265 3336 9260
      3337 9259 3337 9258 3323 9256
TIME...MOT...LOC 2122Z 255DEG 37KT 3321 9312 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BYB
3 follow-up statements
693 
WWUS54 KSHV 082140
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
440 PM CDT Wed May 8 2019

ARC027-082150-
/O.CAN.KSHV.TO.W.0047.000000T0000Z-190508T2215Z/
Columbia AR-
440 PM CDT Wed May 8 2019

...THE TORNADO WARNING FOR EAST CENTRAL COLUMBIA COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for south central
Arkansas.

LAT...LON 3320 9293 3332 9297 3337 9286 3337 9279
      3339 9276 3337 9271 3337 9268 3336 9268
      3336 9266 3337 9265 3336 9260 3337 9258
      3324 9256
TIME...MOT...LOC 2140Z 255DEG 37KT 3326 9291 

$$

ARC139-082215-
/O.CON.KSHV.TO.W.0047.000000T0000Z-190508T2215Z/
Union AR-
440 PM CDT Wed May 8 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN UNION COUNTY...
    
At 440 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lisbon, or 12 miles southwest of Smackover, moving
east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Lisbon around 445 PM CDT.
  Smackover around 455 PM CDT.
  El Dorado and Norphlet around 500 PM CDT.

Other locations impacted by this tornadic thunderstorm include Kenova
and Cairo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3320 9293 3332 9297 3337 9286 3337 9279
      3339 9276 3337 9271 3337 9268 3336 9268
      3336 9266 3337 9265 3336 9260 3337 9258
      3324 9256
TIME...MOT...LOC 2140Z 255DEG 37KT 3326 9291 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BYB
108 
WWUS54 KSHV 082154
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
454 PM CDT Wed May 8 2019

ARC139-082215-
/O.CON.KSHV.TO.W.0047.000000T0000Z-190508T2215Z/
Union AR-
454 PM CDT Wed May 8 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN UNION COUNTY...
    
At 453 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Smackover, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Norphlet around 500 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Kenova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3325 9275 3336 9284 3337 9282 3337 9279
      3339 9276 3337 9271 3337 9268 3336 9268
      3336 9266 3337 9265 3336 9260 3337 9258
      3328 9257
TIME...MOT...LOC 2153Z 250DEG 37KT 3331 9275 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BYB
770 
WWUS54 KSHV 082206
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
506 PM CDT Wed May 8 2019

ARC139-082215-
/O.EXP.KSHV.TO.W.0047.000000T0000Z-190508T2215Z/
Union AR-
506 PM CDT Wed May 8 2019

...THE TORNADO WARNING FOR NORTHWESTERN UNION COUNTY WILL EXPIRE AT
515 PM CDT...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 1100 PM CDT for south central
Arkansas.

LAT...LON 3325 9275 3336 9284 3337 9282 3337 9279
      3339 9276 3337 9271 3337 9268 3336 9268
      3336 9266 3337 9265 3336 9260 3337 9258
      3328 9257
TIME...MOT...LOC 2205Z 255DEG 37KT 3334 9261 

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 1:08 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 8, 1:08 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
108 PM CDT Wed May 8 2019

.AVIATION...
For the 08/18z TAFs, a line of strong convection is already
affecting Southeast Oklahoma, much of Southwest Arkansas, and
portions of East Texas, including KTYR and KGGG. These storms will
continue to advance eastward across the remainder of the area
through 09/06z. Convection will likely intensify and there may
also be some additional development, especially after 08/21z. Some
of the storms could be severe at times. After this first line of
storms, more convection will likely develop during the overnight
hours, which will likely persist across most of the area through
the end of this TAF cycle. Flight conditions will likely vary
between MVFR/IFR for most of the period, especially due to the
effects of the storms at the terminals.

CN

&&

.PREV DISCUSSION... /issued 1114 AM CDT Wed May 8 2019/

UPDATE...
One line of convection, which may have developed along a remnant
outflow boundary left behind from storms over East Texas last
night, extends from near Texarkana southeastward towards Jena LA.
This band is moving northeast and will affect North
Central/Northeast Louisiana and South Central Arkansas through
early this afternoon. Southwest of these storms, the atmosphere is
quickly recovering across Western Louisiana and Deep East Texas.
Surface obs show temperatures already warming into the mid to
upper 70s.

Meanwhile, another large area of showers and thunderstorms is
affect much of Southwest Arkansas, Southeast Oklahoma, and
Northeast Texas north of Interstate 20. This is part of a much
more robust squall line ongoing across Central Texas. Temperatures
in these locations are noticeably cooler due to the ongoing rain.

The Central Texas complex is moving eastward and will affect our
forecast area during the afternoon and evening hours. The
convection may re-intensify as it encounters greater instability
over East Texas and Western Louisiana along and south of I-20. In
addition, additional development will possible along remnant
outflow boundaries. A risk for severe weather and flooding remains
in play.

PoP and temperature grids were updated based on the latest
thinking detailed above. Updated text products have already been
sent.

CN

PREV DISCUSSION... /issued 339 AM CDT Wed May 8 2019/

SHORT TERM.../Today through Thursday/

Very active weather pattern in the short term, including the
possibility of flooding and severe weather across portions of the
Four State Region.

Water Vapor imagery this morning showing a well defined upper
trough across the Inter Mountain West into the Four Corners Region
of the Country. Very energetic southwest flow aloft was noted
ahead of the longwave trough and disturbances in this flow along
with a very robust low level jet was resulting in very potent
convective development across much of OK into N Central Texas into
the TX Hill Country. Having said that, trends over the last
several hours has been for this complex of storms across OK to
lose its intensity somewhat and we would expect that trend to
continue as the storms become more separated from the trough to
its west and removed from the strongest low level inflow. Still
expecting storm coverage across our NW half to warrant the higher
pops across our region for the remainder of the day. The remnant
outflow boundary or cold pool boundary will continue south and
east and should set up shop somewhere across NE TX into SW AR or N
LA for late this afternoon into the overnight hours and it's
renewed development on this boundary is where we will likely see
our severe weather threat.

Higher resolution model output showing this renewed convection
somewhere near or between the I-20 and I-30 Corridors of NE TX
into SW AR or extreme NW LA between 3pm and 6pm today with a
moderately unstable environment south of the boundary or in the
warm sector. Slightly backed low level flow in this sector, along
with adequate Deep Layer Bulk Shear values will support the
possibility of discrete, rotating supercell thunderstorms capable
of producing isolated tornadoes and large hail initially before
storms take on more of a QLCS orientation with more damaging
wind, hail, isolated tornado threat the later we move into the
evening hours. This pretty much falls in line with SPC's Day One
Enhanced Severe Weather Outlook for our region later today into
tonight.

Not to be forgotten is the excessive heavy rainfall threat today
through tonight and given the uncertainties in where this renewed
development will occur overnight and how far south it could come,
we have added another row of counties and parishes to our current
Flash Flood Watch which will still be in effect until 7 am Thu
morning. This watch may need to be extended time wise across our
NE most zones as we may not have the bulk of the moderate to heavy
rainfall northeast of S AR/N LA by then but will allow future
shifts to make this call if necessary.

We should see a break in convective coverage through the first
half of Thursday across our NW half as convection exits our
region to the northeast as we await a cold front to eventually
catch our above mentioned cold pool boundary. We should have
plenty of time to recover a worked over airmass on Thu with the
00z NAM output showing an extremely unstable atmosphere with
storms firing along the cold front across our region by
afternoon/evening. Threats with the Thu/Thu Night convection
appears to be mostly a hail threat as storms could be slightly
elevated but cannot rule out a wind threat as well if storms can
become more surface based along and ahead of the cold front.

Beyond Thursday, our focus will begin to shift to our southern
half where the excessive heavy rainfall threat will materialize
for Friday into the weekend with additional Flash Flood Watches
likely becoming necessary. More on this with the Long Term
Forecast Discussion below.

Thank you WPC/SPC/HGX/FWD/LZK/JAN for the excellent coordination
efforts this morning.

13

LONG TERM.../Thursday night through Tuesday night/

The cold front will continue to edge across I-30 into the I-20
corridor of East TX and NW LA Thursday night. The SPC day two
outlook is Slight risk area wide for wind and hail until 12z
Friday. We can expect a big range of temps to bisect the cwa with
near 50 for a low in SE OK and mid 50s from Tyler to Texarkana. It
will be right around 60 still at Lufkin Shreveport and ElDorado
with mid to upper 60s still right ahead of the front with a
marginal risk for any further threats. Heavier thunderstorm
activity will remain along the slow moving frontal boundary. Highs
on Friday will not see as big a range, but will we all be about
10-15 degrees below average with the cool N/NE breeze.

Overrunning SW flow will keep the threat going for additional flash
flooding.  A brief break will come Friday late and overnight, but
additional disturbances in SW flow aloft and the lagging/retreating
850mb boundary overhead will bring several more rounds of tstms and
likely heavy rainfall to areas along and s of I-20 all day Saturday
and into early Sunday.  We will keep to the low to mid 70s over the
wet weekend with lows in the mid to upper 50s North to low to mid
60s South. The WPC 5 day total is still looking at 4-8 inches and
some higher totals possible.

A weak 1016mb high will be in NE OK/NW AR. This drier air and not
really cooler air mass will nudge precip out of the West early on
Sunday and out of the SE LA parishes before sunset. The flash
flooding threat will finally diminish for a couple of days anyway.
However, another Westerlies short wave low looks to set up another
round of the wet swly flow pattern toward the end of this long term.
Meanwhile, we will see some 80s return for the new work week as lows
climb through the 60s. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  71  85  60 /  80  70  60  60
MLU  81  71  84  65 /  60  60  60  60
DEQ  74  66  79  50 / 100  70  30  10
TXK  77  69  83  55 / 100  80  30  30
ELD  79  70  84  59 /  90  80  60  50
TYR  76  70  82  55 / 100  70  30  60
GGG  79  71  83  57 /  90  70  40  60
LFK  82  73  86  61 /  60  60  60  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
     059>061-070>073.

LA...Flash Flood Watch through Thursday morning for LAZ001>006-
     010>012.

OK...Flash Flood Watch through Thursday morning for OKZ077.

TX...Flash Flood Watch through Thursday morning for TXZ096-097-
     108>112-124>126-136>138-149>153.

&&

09/12
Hazardous weather outlook, May 8, 2:24 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
224 PM CDT Wed May 8 2019

ARZ060-061-070>072-LAZ001>004-010>012-017-018-TXZ097-112-126-137-
138-149>153-165>167-091100-
Hempstead-Nevada-Miller-Lafayette-Columbia-Caddo-Bossier-Webster-
Claiborne-De Soto-Red River-Bienville-Sabine-Natchitoches-Bowie-
Cass-Marion-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
224 PM CDT Wed May 8 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Tornado Watch is in effect for portions of Southwest Arkansas,
Northeast Texas, and Western Louisiana until 11 PM CDT tonight.

A Flash Flood Watch is also in effect for all of Southwest
Arkansas, much of East Texas, and portions of Northwest Louisiana
until 7 AM CDT Thursday morning.

Widespread strong to severe thunderstorms will continue to move
across the region today, bringing the potential for flash flooding
damaging winds, large hail, and tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed this afternoon midday
Thursday.

ARZ050-051-059-OKZ077-TXZ096-108>111-124-125-136-091100-
Sevier-Howard-Little River-McCurtain-Red River-Franklin-Titus-
Camp-Morris-Wood-Upshur-Smith-
224 PM CDT Wed May 8 2019

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Flash Flood Watch is in effect until 7 AM CDT Thursday morning.

Widespread strong to severe thunderstorms will continue to move
across the region today, bringing the potential for flash flooding
and perhaps some damaging winds, large hail, and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed this afternoon
through midday Thursday.

ARZ073-LAZ005-006-013-014-019>022-091100-
Union-Lincoln-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
224 PM CDT Wed May 8 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas and north central Louisiana.

.DAY ONE...This Afternoon and Tonight...

A Flash Flood Watch is in effect for portions of South Central
Arkansas and North Central Louisiana until 7 AM CDT Thursday
morning.

Widespread thunderstorms will continue to move across the region
today, bringing the potential for flash flooding and perhaps some
damaging winds, large hail, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed this afternoon
through midday Thursday.

09

In the hours before

Special weather statement, May 8, 1:16 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
116 PM CDT Wed May 8 2019

TXZ136-137-149-150-081900-
Gregg TX-Smith TX-Cherokee TX-Rusk TX-
116 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHWESTERN
RUSK...SOUTHWESTERN GREGG AND NORTHWESTERN CHEROKEE COUNTIES UNTIL
200 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bullard, or near Whitehouse, moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tyler, Longview, Jacksonville, Kilgore, Whitehouse, White Oak,
Gladewater, Overton, Bullard, Troup, New London, Arp, Clarksville
City, Mount Selman, Liberty City, Mixon, Reese, New Chapel Hill,
Warren City and Cuney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3254 9498 3257 9487 3243 9470 3189 9543
      3193 9542 3196 9545 3199 9545 3201 9543
      3204 9544 3205 9542 3207 9544 3208 9542
      3212 9546 3214 9547
TIME...MOT...LOC 1816Z 225DEG 38KT 3219 9531

19
Special weather statement, May 8, 1:30 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
130 PM CDT Wed May 8 2019

TXZ110-111-124>126-136-081915-
Upshur TX-Smith TX-Camp TX-Marion TX-Wood TX-Morris TX-
130 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...NORTHWESTERN
MARION...SOUTHEASTERN WOOD...UPSHUR...SOUTHWESTERN MORRIS AND CAMP
COUNTIES UNTIL 215 PM CDT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Sandy, or 11 miles west of Gladewater, moving northeast at 45
mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Gladewater, Gilmer, Pittsburg, Leesburg, Big Sandy, Hawkins, Ore
City, Rosewood, West Mountain, Cedar Springs, Winona, Midway, Rocky
Mound, Red Springs, Perryville, Holly Springs, Harvard, Lafayette,
Center Point and Bettie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3307 9501 3307 9492 3305 9492 3302 9489
      3301 9486 3300 9485 3298 9482 3299 9482
      3284 9463 3279 9469 3279 9470 3278 9470
      3236 9520 3264 9537
TIME...MOT...LOC 1830Z 221DEG 37KT 3252 9513

19
Special weather statement, May 8, 1:43 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
143 PM CDT Wed May 8 2019

TXZ136-149-150-081930-
Smith TX-Cherokee TX-Rusk TX-
143 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WESTERN RUSK
AND NORTHERN CHEROKEE COUNTIES UNTIL 230 PM CDT...

At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, moving northeast at 45 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Henderson, Rusk, New London, Ponta, Joinerville,
Turnertown, New Salem, New Summerfield, Gallatin, Reklaw, Chapman,
Concord, Brachfield, Church Hill and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3237 9478 3214 9459 3212 9459 3175 9520
      3192 9539 3214 9510
TIME...MOT...LOC 1843Z 227DEG 40KT 3193 9520

19
Special weather statement, May 8, 1:47 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
147 PM CDT Wed May 8 2019

ARZ070-TXZ097-112-081930-
Miller AR-Cass TX-Bowie TX-
147 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MILLER...CENTRAL
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 230 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, or 17 miles southwest of Atlanta, moving northeast at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Texarkana, Atlanta, Wake Village, Nash, Linden, Queen City, Redwater,
Fouke, Fairview, Leary, Bloomburg, Douglassville, Domino, Red Hill
and Pleasant Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3289 9440 3301 9456 3347 9420 3327 9389
TIME...MOT...LOC 1847Z 221DEG 38KT 3301 9443

19
Local storm report, May 8, 3:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CDT WED MAY 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     DOWNBURST        SOUTH OF EAST 70TH STRE 32.44N 93.71W
05/08/2019                   CADDO              LA   NWS EMPLOYEE

            60 MPH WIND REPORTED.

&&

PO
Special weather statement, May 8, 4:19 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
419 PM CDT Wed May 8 2019

LAZ010-017-TXZ153-165>167-082215-
De Soto LA-Sabine LA-Sabine TX-Angelina TX-San Augustine TX-
Shelby TX-
419 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE SOTO AND WESTERN
SABINE PARISHES...EASTERN SHELBY...SOUTHEASTERN ANGELINA...SAN
AUGUSTINE AND SABINE COUNTIES UNTIL 515 PM CDT...

At 419 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Logansport to near Patroon
to near San Augustine to near Macune to 10 miles southeast of Etoile
to 12 miles southeast of Huntington. Movement was east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Pineland, Converse,
Patroon, Bland Lake, Rosevine, Macune, Oak Grove, Pleasant Hill,
Zavalla, Huxley, Noble, Broaddus, Stanley, Belmont and Bronson.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Louisiana...and eastern Texas.

LAT...LON 3115 9451 3128 9438 3122 9433 3123 9432
      3127 9434 3130 9431 3135 9432 3157 9414
      3170 9407 3200 9396 3201 9346 3157 9348
      3129 9363 3117 9371 3116 9391 3114 9404
      3111 9406 3107 9429
TIME...MOT...LOC 2119Z 285DEG 26KT 3186 9393 3169 9400 3156 9407 3146
9416 3131 9427 3119 9439

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 1:48 PM CDTTornado WarningSHVMiller30 min
May 8, 3:06 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller54 min
May 8, 3:30 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller60 min
May 8, 3:52 PM CDTFlash Flood WarningSHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more3 hr
May 8, 4:17 PM CDTSevere Thunderstorm WarningSHVColumbia, Union58 min
May 8, 5:03 PM CDTSevere Thunderstorm WarningSHVUnion57 min

Nearby

Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.